医学
结肠镜检查
溃疡性结肠炎
胃肠病学
病史
腹痛
结肠炎
内科学
皮肤病科
外科
结直肠癌
疾病
癌症
作者
Y Nagandran,Saikat Mandal,Ayuni Zahirah Zahar
标识
DOI:10.2174/0115748863318109241104111738
摘要
BACKGROUND: Mycophenolate mofetil (MMF) is an immunosuppressant commonly used for treating autoimmune diseases. CASE PRESENTATION: We report a diagnostically challenging case of MMF-induced colitis in a patient after 3 years of initiation of MMF therapy. A 76-year-old Caucasian female with a history of chronic inflammatory demyelinating polyneuropathy receiving MMF presented to the hospital with a 7-weeks history of watery diarrhoea and crampy abdominal pains. Routine blood investigations, CMV-PCR, stool culture, viral PCR, Colonoscopy, and CT scan of the abdomen were broadly within normal limits. Histopathological changes were not significantly diagnostic apart from ischaemic-type changes. Finally, the reduction of the MMF dose caused the cessation of diarrhoea. Diagnosing MMF-induced colitis can be challenging, especially in patients on immunosuppressive medications. Further, long latency periods and non-specific colonoscopic and histopathologic changes add to the diagnostic dilemma. CONCLUSION: MMF-induced diarrhoea should be part of the clinician's differentials, and the decision to reduce the dose of MMF needs to be considered once infection and other causes have been ruled out.
科研通智能强力驱动
Strongly Powered by AbleSci AI